MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh
Catalog Number 5950008
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2006 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿the upper skin incision was made.A hernia defect was identified and opened.There was small bowel in close contact with the hernia sac was taken down.Multiple small defects most of them in upper incision were noted and connected.A bard flat mesh (device 1) was placed and sutured.¿ (b)(6) 2011 - patient was diagnosed with incarcerated ventral hernia thereby underwent laparoscopic converted to open repair with.Per op notes, ¿adhesions were taken down.Some omentum adherent to abdominal wall were taken down.The hernia was noted in the upper midline.Midline incision was opened.The hernia sac adherent to small bowel were taken down.Adhesions to the margins of old mesh (device 1) were taken down.The defect was repaired with sutures and staples.¿ (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with partial excision of bard flat mesh (device 1) and implant of synthetic mesh.Per op notes, ¿staples were removed.The hernia sac was opened and contained bowel were reduced.Adhesions were freed.The previous mesh (device 1) was noted and trimmed.A synthetic mesh was placed and sutured.¿ (b)(6) 2013 - patient was diagnosed with infected seroma thereby underwent open repair.Per op notes, ¿the scar and subcutaneous tissue were excised.A brown color material consistent with an old clot and infection was drained and cultured.The mesh was well incorporated.It appears that this was infected with seroma.The tissue was debrided.A wound vac was placed.¿ (b)(6) 2014 - patient was diagnosed with non-healing wound of abdominal wall thereby underwent open repair with skin graft.Per op notes, ¿skin was utilized from the left thigh and grafted in abdominal wall.¿ (b)(6) 2016 - patient was diagnosed with infection or abscess around the pain pump and mesh thereby underwent open repair with partial excision of bard flat mesh (device 1).Per op notes, ¿previous incision was incised.Gross purulence was noted and drained.Thick scar tissue was excised.Some of the calcified mesh material (device 1) was excised and removed.The infected pain pump, ipg and catheter were removed.The wound was closed with sutures.¿ (b)(6) 2017 - patient was diagnosed with exposed mesh and open abdominal wound thereby underwent open repair with excision of bard flat mesh (device 1) and implant of ventralex st (device 2).Per op notes, ¿excising the large midline incision and old wound down to healthy fascia.All the old mesh and exposed meshes (device 1) were excised and removed.A ventralex st (device 2) was placed and tacked.¿ (b)(6) 2017 - patient was diagnosed with draining midline surgical wound thereby underwent open repair.Per op notes, ¿the entire wound down to the prolene sutures were excised.Wound vac was placed.¿ (b)(6) 2018 - patient was diagnosed with exposed mesh and complex abdominal wound thereby underwent open repair with partial excision of ventralex st (device 2).Per op notes, ¿completely excised the old wound.Some exposed old mesh (device 2) with fixation device were noted and excised.Negative pressure device was placed.¿ (b)(6) 2019 - patient was diagnosed with infected mesh, recurrent incarcerated incisional ventral hernia and skin damage thereby underwent open repair with excision of ventralex st (device 2) and implant of synthetic mesh.Per op notes, ¿lot of damaged skin was excised.Lot of scar tissue was noted and excised.The bowel was fused to the skin and previous mesh (device 2).Mesh (device 2) was infected with sinus tract.Enterolysis was performed.All the adhesions were taken down to dissect the small bowel from the infected mesh.The infected mesh (device 2) was excised and removed.Component separation was performed bilaterally.The hernia defect was noted and reduced.A synthetic mesh was placed and sutured.Umbilectomy and abdominal reconstruction were performed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex st (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralex ST
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50434986
Report Number1213643-2026-01093
Device Sequence Number18511449
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5950008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale